Virginia, 2012Damaging Winds in Virginia, September 28, 2012
September 28, 2012 · NWS AKQ · 4 events in 2 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 28, 1:11 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 28, 1:11 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
211 PM EDT FRI SEP 28 2012
.SYNOPSIS...
A FRONTAL BOUNDARY WILL SLOWLY DROP SOUTH THROUGH THE MID ATLANTIC
THIS AFTERNOON AND TONIGHT. SEVERAL WAVES OF LOW PRESSURE WILL
MOVE ALONG THE FRONT AS IT BECOMES STATIONARY OVER THE CAROLINAS
DURING THE WEEKEND. ANOTHER AREA OF LOW PRESSURE WILL AFFECT THE
AREA LATE MONDAY THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FRNT WILL SLOWLY DROP S INTO THE AREA THIS AFTN AND EVENG...AS
A STRONG MID-LVL S/W TROF APPROACHES FM THE WNW. SCTD SHOWERS AND
A FEW TSTMS (ASSOCIATED WITH FRNTL BNDRY) CURRENTLY MOVNG THRU
SRN WEST VA AND EXTRM WRN AND SW VA...WILL PUSH EWRD AND INTO THE
REGION LATER THIS AFTN AND EVENG. TSTMS STILL POSSIBLE DUE TO
MLCAPE ~1000 J/KG AND 0-6 KM BULK SHEAR AROUND 25-30 KT. DESPITE
INCREASING CLOUD COVER...EXPECT TEMPS TO CLIMB INTO THE UPR 70S TO
MID 80S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
SFC FRNTAL BNDRY...LEFT-EXIT REGION OF AN UPR-LVL JET
STREAK...AND HIGH DEEP-LAYER MOISTURE WILL LEAD TO RAIN LIKELY
(60% POPS) TNGT. SPOKES OF ENERGY ASSOCIATED WITH A DEEPENING UPR-
LVL TROF OVER THE EASTERN CONUS WILL HELP TO PUSH THE SFC FRNT
SOUTH INTO THE CAROLINAS BY ERLY SAT...WITH RAIN MOST LIKELY OVER
SE VA/NE NC. RAIN CHANCES (AGAIN BEST OVER SE VA/NE NC) WILL
CONTINUE INTO SAT NGT AND SUN AS UPR-LVL CUTOFF LO SITS OVER THE
GREAT LAKES REGION AND WAVES OF LO PRES MOVE ALONG THE FRNTAL
BNDRY STALLED OVER THE CAROLINAS. FOR TEMPS...HIGHS IN THE LOW TO
MID 70S BOTH SAT AND SUN WITH LOWS RANGING FROM THE MID 50S NW TO
MID 60S SE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EARLY PART OF EXTENDED REMAINS UNSETTLED AS THE UPPER LOW OVER THE
GREAT LAKES LIFTS NE. SWLY FLOW INCREASES EARLY MON AHEAD OF A WEAK
FRONT WHICH WILL PUSH INTO THE AREA MONDAY MORNING INTO EARLY
AFTERNOON. WIDELY SCATTERED SHOWERS WILL BE POSSIBLE AHEAD AND JUST
BEHIND THE FRONT MONDAY WITH OVERUNNING. WILL MAINTAIN CHANCE POPS
FOR SUNDAY NIGHT INTO MONDAY. GFS LOCKS IN A WEAK HIGH PRESSURE
WEDGE TUESDAY WITH THE SURFACE HIGH OVER NEW ENGLAND WHILE THE ECMWF
KEEP THE SURFACE HIGH JUST TO OUR WEST. WILL KEEP LOW CHANCE POPS IN
THE FORECAST FOR TUESDAY WITH THE HIGHER CHANCES OVER SE VA AND NE
NC CLOSER TO THE BOUNDARY. THE PATTERN BEGINS TO CHANGE AGAIN
WEDNESDAY INTO THURSDAY AS THE HIGH PRESSURE LIFTS AWAY FROM THE
AREA AND SOUTHERLY FLOW BEGINS TO SET UP. WHILE MODELS DIFFER ON
WHEN THE SOUTHERLY FLOW INCREASES THE RESULTING MOISTURE SURGE WILL
RESULT IN SHOWERS INCREASING THURSDAY.
MORE CLOUDS THAN SUNSHINE ARE EXPECTED FOR MUCH OF NEXT WEEK.
TEMPERATURES THROUGH THE EXTENDED WILL AVERAGE SLIGHTLY BELOW NORMAL
WITH HIGH MON AND TUE IN THE LOW TO MID 70S WITH LOWS IN THE LOWER
TO MID 50S WITH UPPER 50S CLOSER TO THE COAST. A SLIGHT WARM UP IS
EXPECTED WEDNESDAY AND THURSDAY WITH THE SLY FLOW BUT CLOUD COVER
WILL KEEP HIGHS IN THE UPPER 70S.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
FRONTAL BOUNDARY CURRENTLY STRETCHING FROM ERN PA SWWD INTO
WV...AND MOVING SLOWLY TO THE EAST. SHRA/ISOLATED TSRA LOCATED
ALONG AND WEST OF A LINE FROM CHARLOTTESVILLE TO MARTINSVILLE AND
LIFTING NE. EXPECT SHRA/ISOLATED TSRA TO CONTINUE INTO THE AREA
REACHING KRIC BY 00Z...POSSIBLY SOONER...AND PUSH THROUGH THE
REMAINDER OF SE VA THROUGH THE OVERNIGHT HOURS. BKN/OVC SKIES
12-15K FT AGL WILL LOWER TO BKN/OVC 3-6K FT AGL AS SHOWERS
APPROACH. MVFR/IFR CIGS POSSIBLE IN HEAVIER SHOWERS/THUNDERSTORMS.
MVFR/IFR VSBYS ALSO POSSIBLE TONIGHT...ESPECIALLY INLAND AREAS
THAT RECEIVE RAINFALL...DUE TO FOG. SLY WINDS WILL SWITCH TO THE NW
AS THE FRONT REACHES THE COAST BY MID MORNING SATURDAY.
OUTLOOK...UNSETTLED WEATHER CONDITIONS WILL CONTINUE THIS WEEKEND AS
SEVERAL WAVES OF LOW PRESSURE MOVE ALONG THE FRONT AS IT BECOMES
STATIONARY OVER THE CAROLINAS. ANOTHER AREA OF LOW PRESSURE WILL
AFFECT THE AREA LATE MONDAY THROUGH TUESDAY.
&&
.MARINE...
STNRY SFC FNTL BNDRY NR THE FAR NRN OCN WTRS RIGHT NOW. SFC LO PRES
TRACKS ACRS NRN MDATLC RGN INTO SRN NEW ENG THROUGH SAT
MRNG...PUSHING TRAILING CDFNT ESE ACRS THE WATERS. AHD OF THAT
FRONT...WNDS FM THE SSW...SPEEDS STAYING AOB 15 KT...THEN BECOMING
NNW POST FRONTAL FROM ABT MDNGT TNGT (04Z/29) INTO EARLY SAT MRNG. A
BIT OF A SURGE IN SPEEDS EXPECTED LT FRI NGT AND/OR SAT MRNG
(ASSOCIATED W/ THE NNW WNDS)...THOUGH MODELS CONT W/ WEAK LLVL CAA
LIKELY LIMITING STRENGTH/LENGTH OF TIME THAT ANY SURGE WOULD TAKE
PLACE.
FRONT STALLS ACRS CAROLINAS BY SAT NGT AND LATEST GUIDANCE
(FOLLOWING PREV GUID IN) PORTRAYING AN UNSETTLED PERIOD OVR THE
WATERS SUN THROUGH ERY NEXT WEEK W/ LO CONFIDENCE IN WIND DIRECTION
THROUGH THAT PERIOD. NO HEADLINES NEEDED RIGHT NOW.
TIDES: TIDE LEVELS ACRS THE LWR BAY AND RIVERS ARE RUNNING CLOSER TO
NORMAL...AND FORECAST TO RMN SO THROUGH THE WEEKEND. ON THE
OCN...ESP ALG THE LWR ERN SHR...TIDES FORECAST TO RUN ABT 1/2 FOOT
BLO NORMAL THE NEXT FEW DAYS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MAS
NEAR TERM...MAS/TMG
SHORT TERM...MAS
LONG TERM...JAO
AVIATION...SAM
MARINE...ALB
Hazardous weather outlook, Sep 28, 2:02 AM EST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 AM EDT FRI SEP 28 2012
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-290715-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
302 AM EDT FRI SEP 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>638-650-652-654-656-658-290715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
302 AM EDT FRI SEP 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 28, 1:59 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
259 PM EDT FRI SEP 28 2012
VAZ061-062-069-281930-
CUMBERLAND VA-GOOCHLAND VA-POWHATAN VA-
259 PM EDT FRI SEP 28 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GOOCHLAND...
EAST CENTRAL CUMBERLAND AND NORTHWESTERN POWHATAN COUNTIES...
AT 255 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PEMBERTON TO OAK FOREST...MOVING EAST AT 20 MPH.
* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
* THESE STORMS WILL BE NEAR WEST VIEW...SANDY HOOK AND MAIDENS.
LAT...LON 3780 7792 3768 7787 3757 7788 3751 7816
3752 7827 3771 7807
DEROSASpecial weather statement, Sep 28, 2:03 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT FRI SEP 28 2012
VAZ061-068-069-281945-
AMELIA VA-CUMBERLAND VA-POWHATAN VA-
303 PM EDT FRI SEP 28 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CUMBERLAND...
NORTHWESTERN AMELIA AND WESTERN POWHATAN COUNTIES...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS NEAR TRENTS MILL...MOVING
EAST AT 30 MPH.
* WIND GUSTS OF 30 TO 40 MPH...SMALL HAIL...AND INTENSE LIGHTNING
ARE POSSIBLE WITH THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
* THIS STORM WILL BE NEAR BEAR CREEK LAKE STATE PARK...GRAYS
SIDING...BALLSVILLE...AND LODORE.
LAT...LON 3765 7825 3763 7799 3762 7798 3763 7794
3763 7790 3736 7806 3747 7837
DEROSASpecial weather statement, Sep 28, 2:15 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
315 PM EDT FRI SEP 28 2012
VAZ065-066-282000-
LUNENBURG VA-MECKLENBURG VA-
315 PM EDT FRI SEP 28 2012
...STRONG THUNDERSTORMS WILL AFFECT MECKLENBURG AND SOUTHERN
LUNENBURG COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF LUNENBURG AND
MECKLENBURG COUNTIES AT 312 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 20 MPH.
* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 3669 7868 3670 7865 3671 7865 3688 7850
3696 7848 3696 7801 3686 7808 3675 7814
3660 7841 3667 7870
DEROSASpecial weather statement, Sep 28, 2:22 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT FRI SEP 28 2012
VAZ048-061-062-069-281945-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-POWHATAN VA-
322 PM EDT FRI SEP 28 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CUMBERLAND...
NORTHERN POWHATAN...SOUTHERN FLUVANNA AND WESTERN GOOCHLAND
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CUMBERLAND...
FLUVANNA...GOOCHLAND AND POWHATAN COUNTIES AT 321 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 30 MPH.
* WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 3777 7823 3780 7792 3762 7790 3764 7825
3768 7825 3768 7824 3769 7826
DEROSASpecial weather statement, Sep 28, 2:27 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EDT FRI SEP 28 2012
VAZ061-062-068-069-282000-
AMELIA VA-CUMBERLAND VA-GOOCHLAND VA-POWHATAN VA-
327 PM EDT FRI SEP 28 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CUMBERLAND...NORTHERN
AMELIA...SOUTHERN GOOCHLAND AND WESTERN POWHATAN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF AMELIA...
CUMBERLAND...GOOCHLAND AND POWHATAN COUNTIES AT 321 PM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 25 MPH.
* WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
* THESE STORMS WILL BE NEAR OAK FOREST...ASHBY...WHITEVILLE...
GRAYS SIDING...CLINTON...TRENHOLM...TAMWORTH...ROCK CASTLE...
AND LAKE POWHATAN.
LAT...LON 3765 7823 3768 7777 3742 7792 3750 7831
DEROSA
Thunderstorm Wind, Cumberland
- When
- September 28, 2:34 PM EST
- Where
- Cumberland County, 3.53 mi NE of Cumberland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.520, -78.210
Trees were downed across a road.
Thunderstorm Wind, Chesterfield
- When
- September 28, 3:38 PM EST
- Where
- Chesterfield County, 3.07 mi WNW of Richmond Chesterfiel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.420, -77.580
A large oak tree (3 to 4 foot diameter) was downed.
Thunderstorm Wind, Chesterfield
- When
- September 28, 3:45 PM EST
- Where
- Chesterfield County, 0.69 mi N of Chesterfield Co Arpt
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS
- Coordinates
- 37.410, -77.520
Wind gust of 53 knots (61 mph) was measured at the Chesterfield Airport.
Thunderstorm Wind, Chesterfield
- When
- September 28, 3:55 PM EST
- Where
- Chesterfield County, 0.88 mi NE of Chesterfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.380, -77.510
Numerous trees were downed across Chesterfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Washington, September 28, 20121 death · 1 event
- Flash Flooding in Texas, September 28, 2012$3.6 million · 5 events
- Tornado and Flash Flooding in Texas, September 28 to 29, 2012$552,000 · EF0 · 9 events
- Tornado and Flash Flooding in Texas, September 28 to 29, 2012$55,000 · EF0 · 4 events
- Dense Fog in Virginia, September 28, 201213 events
- Flash Flooding in Connecticut, September 28, 20127 events
- Hail in North Carolina, September 28, 20121 in hail · 3 events
- Waterspouts in Gulf of Mexico, September 28, 20123 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 28, 20123 events
- Damaging Winds in Virginia, September 28, 2012$1,000 · 50 kt wind · 2 events
- Flash Flood in New York, September 28, 20121 event
- Damaging Wind in New York, September 28, 2012$2,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414285, 414286, 414287, 414288.